6 doctors weighed in:
Could radiation therapy be giving me acne?
6 doctors weighed in

Dr. Bahman Daneshfar
Radiation Oncology
3 doctors agree
In brief: Yes
We do see an acne type rash in the treatment area at times.
More commonly its just a sunburn effect. However check to see if you are on Erbitux which is known to cause a acne rash all over. Sometimes this is severe and needs antibiotics. If its just radiation, we have creams that help and washing with an antibacterial cleanser is very useful. After the radiation these skin changes should clear.

In brief: Yes
We do see an acne type rash in the treatment area at times.
More commonly its just a sunburn effect. However check to see if you are on Erbitux which is known to cause a acne rash all over. Sometimes this is severe and needs antibiotics. If its just radiation, we have creams that help and washing with an antibacterial cleanser is very useful. After the radiation these skin changes should clear.
Dr. Bahman Daneshfar
Dr. Bahman Daneshfar
Thank
Dr. Stephen Noga
Internal Medicine - Oncology
2 doctors agree
In brief: Possible
If the areas you have acne are within the radiation field, it is possible.
The staff should be able to suggest things you can do to reduce this starting with frequent washing of the area with soap and water.

In brief: Possible
If the areas you have acne are within the radiation field, it is possible.
The staff should be able to suggest things you can do to reduce this starting with frequent washing of the area with soap and water.
Dr. Stephen Noga
Dr. Stephen Noga
Thank
1 comment
Dr. Devon Webster
You may also be having a skin reaction called "radiation recall", which is caused when radiation is given after prior chemotherapy. If you are receiving steroids as part of your radiation therapy (ie prednisone), this can definitely cause acne!
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors